MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN 3ML SFTY COMBO 21X1; SYRINGE, PISTON

CARDINAL HEALTH MAGELLAN 3ML SFTY COMBO 21X1; SYRINGE, PISTON
Model Number 8881833110
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Eye Injury (1845); Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that there was a cataract extraction was performed on (b)(6) 2023, followed by implant of the lens as scheduled.After the implant of the lens, the surgeon was given a 3ml syringe filled with 3ml of bss (balanced salt solution) with a hydrodissection needle attached.The surgeon inserted the needle to the incision and it was then noted that the fluid came out of the eye quickly and the syringe was visualized by an associate to be in the surgeon's hand without the needle attached to the syringe, but was still located in the incision.The surgeon then viewed the needle through the microscope and removed it.The surgeon informed the surgical team that the lens would need to be removed and a vitrectomy would need to be performed.The patient suffered a complication due to the cannula shooting off into the eye while hydrating paracentesis at the end of the case.The cannula damaged capsule and zonules, causing iol(intraocular lens)/bag complex to dislocate.The iol implant was cut out of the eye and an anterior vitrectomy was performed.The patient was left aphakic.The initial investigation following this event determined that the event was due to user error.However on (b)(6) 2023, the physician suggested that the event may have been caused by an equipment malfunction.Per additional information received, the needle and the hub detached together from the syringe.The cardinal needle was removed from the cardinal syringe.The physician/health professional replaced the cardinal needle with an alton hydrodissection needle and used it combination with the cardinal syringe.This was the needle that was used multiple times throughout the procedure.
 
Additional Manufacturer Narrative
Added b7 - other relevant history.Added h6 -health effect - clinical code samples were not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.

Brand Name
MAGELLAN 3ML SFTY COMBO 21X1
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17575795
Report Number1017768-2023-01088
Device Sequence Number8957347
Product Code FMF
UDI-Device Identifier10192253024692
UDI-Public10192253024692
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8881833110
Device Catalogue Number8881833110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown